Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2001, 6:31 PM CDT for Henderson County, McDonough County, Warren County, Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 1, 2001, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:39 PM CDT | Thunderstorm Wind 52 E | Carthage, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:30 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 012331
SVRMLI
ILC067-071-109-187-020015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
WARREN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 715 PM CDT
* AT 624 PM CDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A LINE
OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A
LINE EXTENDING FROM STRONGHURST TO 4 MILES SOUTHWEST OF LA HARPE TO
5 MILES WEST OF TIOGA...MOVING EAST AT 50 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
TIOGA...MEDIA...AND SMITHSHIRE BY 630 PM CDT.
ROSEVILLE...BENTLEY...AND DENVER BY 635 PM CDT.
ARGYLE LAKE STATE PARK...BOWEN...AND COLCHESTER BY 640 PM CDT.
GREENBUSH...AUGUSTA...AND FANDON BY 645 PM CDT.
CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF, TORNADO LIKE
WINDS ALONG THE LEADING EDGE OF THE STORMS. THESE WINDS ARE CAPABLE
OF LOCALIZED, ENHANCED DAMAGE IN ADDITION TO STRAIGHT LINE WINDS.
THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH
IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THESE STORMS PASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FOR THE WARNED AREA.
LAT...LON 4083 9089 4056 9106 4017 9154 3998 9044
4037 8995 4064 8979
$$
LREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT FRI JUN 1 2001 LATEST SFC AND MSAS ANALYSIS INDICATING SFC FRONT SWEEPING RATHER QUICKLY ACRS NORTHWEST IA...INTO SOUTHEAST MN. STRONG DYNAMICS... SHEAR AND SOME INSTABILITY KICKING UP SCATTERED SVR CELLS AHEAD OF MAIN BOUNDARY...AND ACTIVITY SURE TO SWEEP EAST ACRS THE CWA THIS EVENING. GENERAL SHORT RANGE MODEL SOLUTION IS TO PASS FRONT ACRS THE MS RVR AROUND 00Z THIS EVENING...WITH CONVECTIVE LINE ASSOCIATED WITH FRONT EAST OF CWA BY 06Z. NORTHWEST CWA ALREADY IN TOR WATCH... AND MORE TO COME...WILL BREAK OUT ZONES WITH HEADERS ACCORDINGLY. AFTER THIS EVENING/S CONVECTION...SHORT RANGE MODELS SIMILARLY DROP CANADIAN CUT-OFF UPPER VORTEX ACRS SOUTHERN LK MICHIGAN BY 12Z SAT. SYSTEM SHOULDN'T HANG AROUND LONG LIKE PREVIOUS SYSTEMS HOWEVER...AS NEXT LARGE PACIFIC WAVE...NOW PUNCHING INTO THE NORTHWEST COAST...WILL ACT TO BUMP GRT LKS UPPER LOW EAST OF REGION SAT NIGHT INTO SUN. SYSTEM WILL BE HERE LONG ENOUGH TO RUIN SATURDAY THOUGH...AS H85 +4 TO +6 C COLD POOL SETTLES OVER THE AREA. COLD POOL ALOFT AS WELL...WITH ROTATING SPOKES...SURE TO KICK UP PLENTY OF CLOUDINESS WITH INHERENT UNSTABLE SET-UP WITH STEEP LOW-TO- MID LEVEL LAPSE RATES. SCTRD LIGHT SHOWERS SHOULD ALSO BE GENERATED ...ESPECIALLY IN THE AFTERNOON LIKE MODELS SUGGEST...WITH MORE ACTIVITY ACRS EAST CWA CLOSER TO UPPER LOW. GUIDANCE HIGHS MAY BE TOO OPTIMISTIC FOR SAT HIGHS...WITH ENOUGH CLOUDS AND BRISK WIND HAMPERING TEMPS FROM GETTING OUT OF THE 50S. AS WEAK UPPER RIDGING SETTLES ACRS THE CWA IN BETWEEN SYSTEMS SAT NIGHT...SOME CLEARING SHOULD OCCUR FOR RATHER COOL NIGHT...AND WILL LEAN TOWARD COOLER FAN LOWS. AVN AND ETA NOT TO FAR OFF IN HANDLING NEXT POSSIBLE WX MAKER...IN FORM RATHER VIGOROUS VORT IN DEVELOPING WESTERLIES ACRS THE MID CONUS...SKIRTING FEATURE FROM WEST TO EAST ACRS NORTHERN MO...AND THEN ACRS SOUTHERN IL SUN AFTERNOON. BEST ISENTROPIC LIFT ACRS THTA-E GRADIENT REMAINS SOUTH OF CWA ACRS MO SUN AFTERNOON...BUT ETA CLIPS SOUTHERN CWA WITH COMPLEX SUN AFTERNOON..WHILE AVN PASSES IT JUST TO THE SOUTH. WILL ADD LOW POPS ACRS SOUTH FOR POSSIBILITY SUN AFTERNOON...WITH ACTIVITY REMAINING MAINLY SOUTH SUN NIGHT ALONG THERMAL GRADIENT...AND PRECIP AHEAD OF NEXT MAJOR WAVE IN NORTHERN STREAM MAINLY REMAINING TO THE NORTHWEST. MAY STILL KEEP LOW POPS ACRS NORTHWEST CWA FOR SUN NIGHT ...IN CASE SOME ACTIVITY TRANSLATES SOUTHEAST. .EXTENDED(MON-FRI)...MEDIUM RANGE MODELS GENERALLY AGREE ON DEVELOPING REX BLOCK SET UP ACROSS MUCH OF THE WESTERN HALF OF THE CONUS FOR FIRST FEW DAYS OF EXTENDED PERIOD. PACIFIC ENERGY...IN STRENGTHENING SOUTHERN STREAM WESTERLIES...WILL LOOK TO UNDERCUT UPPER RIDGE AND RIPPLE ALONG PROGGED LLVL THERMAL RIBBON FROM KS...TO CENTRAL IL. THIS SHOULD SPREAD PRECIP ACRS THE AREA...FROM LATER MON..AND INTO TUE. CWA SHOULD CLEAR BY WED...AS MODELS AMPLIFY LARGE UPPER RIDGE OVER ROCKIES AND NUDGE IT INTO THE UPPER MIDWEST. THIS LARGE FEATURE WILL THEN REIGN OVER THE REGION WITH DRY WEATHER THROUGH END OF EXTENDED PERIOD. MEX AND FMR TEMP GUIDANCE IN DECENT AGREEMENT AND LOOKS REASONABLE...ESPECIALLY AT END OF PERIOD WITH EXPECTED INSOLATION AND WARMING WITH UPPER RIDGE...BUT MAY NEED TO TWEAK THU HIGHS DOWN. .DVN... IA...NONE. IL...NONE. MO...NONE. JDH
In the hours before
Local storm report, Jun 1, 4:39 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM 5 N JESUP IA TORNADO
06/01/01 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 1, 5:07 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 2 NW WINTHROP IA TORNADO
06/01/01 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 1, 5:13 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
513 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..5..
0509 PM 2 NW MANCHESTER IA TORNADO
06/01/01 DELAWARE REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Jun 1, 6:15 PM CDT, 16 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 615 PM CDT FRI JUN 1 2001 ...NEW TORNADO WATCH NUMBER 351 FOR EASTERN IOWA AND NORTHWEST ILLINOIS UNTIL 9 PM CDT... TORNADO WATCH NUMBER 351 IN EFFECT UNTIL 9 PM HAS REPLACED TORNADO WATCHES 344 AND 348 IN EASTERN AND SOUTHEASTERN IOWA...AND INCLUDES THE FOLLOWING COUNTIES...BUCHANAN...DELAWARE...DUBUQUE...BENTON... LINN...JONES...JACKSON...IOWA...JOHNSON...CEDAR...CLINTON...KEOKUK... WASHINGTON...MUSCATINE...SCOTT...LOUISA...JEFFERSON...HENRY... DES MOINES...VAN BUREN...AND LEE. TORNADO WATCH NUMBER 351 IS ALSO IN EFFECT IN NORTHWEST AND WEST CENTRAL ILLINOIS FOR THE FOLLOWING COUNTIES...JO DAVIESS... STEPHENSON...CARROLL...WHITESIDE...ROCK ISLAND...HENRY...BUREAU... MERCER...HENDERSON...AND WARREN. TORNADO WATCH NUMBER 348 IS STILL IN EFFECT UNTIL 9 PM CDT FOR THE MISSOURI COUNTIES OF SCOTLAND...AND CLARK. THE ILLINOIS COUNTIES OF HANCOCK...MCDONOUGH AND PUTNAM ARE CURRENTLY NOT IN A WATCH. JDH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 40 min |
| Jun 1, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 44 min |
| Jun 1, 6:47 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 58 min |
| Jun 1, 6:59 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.